Article Text

PDF

Adverse effect of intraoperative phenylephrine 10%: case report.
  1. Y. K. Lai
  1. Department of Ophthalmology, Faculty of Medicine, University of Malaya, Malaysia.

    Abstract

    The case is reported of a patient who suffered severe acute hypertension, cardiac arrhythmia, and myocardial infarction probably as a direct effect of phenylephrine overdose. Instillation of the drops during surgery probably enhanced the systemic absorption of a significant amount of the drug. Therefore it should be used during surgery with caution, especially in elderly patients and those with cardiovascular disease.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.